MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complete manufacturing and material records for the crown prt aortic pericardial heart valve, cna25, s/n (b)(4), were pulled and reviewed by quality control at livanova (b)(4) corp.The results confirmed that each manufacturing and inspection operations were followed and this valve satisfied all material, visual, and performance standards required for a cna25 crown prt aortic pericardial heart valve at the time of manufacture and release.Function test video was reviewed to qualitatively evaluate valve in 4 phases: closed, opening, open and closing.Each function test video consists of approximately 5 open/close cycles.Video was viewed at real time and frame by frame.The valve performed as expected and met all function test quality control criteria that can be observed during video playback.Device remained implanted in the patient.
 
Event or Problem Description
The manufacturer was notified on (b)(6) 2016 that mitroflow valve within 3 weeks after valve replacement as part of a bentall procedure, the left coronary cusp (lcc) of crown prt cna25 became immovable in a closed state.The manufacturer received the following information: on (b)(6) 2016 with the following devices, the patient underwent aortic root replacement surgery (bentall procedure) for annuloaortic ectasia, aortic aneurysm, and aortic insufficiency: aortic prosthesis valve: crown prt cna25 - the product in question ascending aortic graft: j graft shield neo valsalva jnvt-2809 (b)(4).In this surgery, the aortic valve replacement with the crown prt was performed as follows: suture thread was placed through the patient's aortic annulus.The suture thread was placed through the sewing cuff of the crown prt, and then at several mm from the proximal end of the aortic graft.The valve and aortic graft were sutured into the patient together.For prevention of bleeding, the proximal end of the aortic graft was sutured into the remaining part of the native aortic root wall, which was around 1 cm (continuous suture technique was employed).Using piehler's method, both left and right coronary artery ostia were reconstructed with artificial blood vessels with a diameter of 9 mm.The distal end of the aortic graft was sutured into the proximal part of the patient's aortic arch under extracorporeal circulation.After the patient weaned off cardiopulmonary support, transesophageal echography was performed before removal of the arterial cannula.However, this examination could not provide imaging with such a high resolution that could allow assessment of the motion of the cusps.On (b)(6) 2016 coronary angiography was performed, however the motion of the cusps of the crown prt was not examined.On (b)(6) 2016 on echocardiography performed as part of pre-discharge examination, the lcc of the crown prt was found to be immovable in a closed state.Treatment for the patient was considered and discussed at the hospital: it was decided not to perform a re-intervention by balloon dilation as there would be a risk for aortic regurgitation.As the presence of turbulence was confirmed by echocardiography, it was decided to continue administration of warfarin since discontinuation of the drug could improve the risk for thrombus formation.(b)(6) 2016 (as the date of reporting to livanova) the treatment plan is yet to be determined, and the patient is still being monitored in the hospital.On (b)(6) 2016 (update) the patient is expected to be discharged with anticoagulant medications only.
 
Additional Manufacturer Narrative
Echocardiogram report (b)(6) 2016.A bioprosthetic vavle is seen in aortic position.All 3 leaflets are well seen.The lcc is immobile with no flow through it, while the other 2 open well.There is no significant aortic regurgitation seen.Images are of adequate quality (incomplete study) to determine prescence of thrombus or other leaflet abnormality.Only 2 short axis videos are provided.

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key5989082
Report Number3004478276-2016-00103
Device Sequence Number94541
Product Code DYE
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)171031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060038/S026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model NumberCNA
Device Catalogue NumberCNA25
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2016
Supplement Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR